Yaz Birth Control Pills
If you’ve used Yaz, please help others by adding your feedback. What would you tell your best friend about this birth control? Please remember that we do not give medical advice. That is for your local health care provider, who is familiar with your medical history. Use the form below to add your comments, feedback or questions.
Subj: Changed to Yaz
I have used ortho-low for approx. 3 years or so. I have had mood swings and depression ever since. I always assumed my body changed after giving birth. My doc changed my pill to Yaz 3 days ago. I have not been feeling well ever since. I am not sure what to try next! The ortho low never caused my skin to have any problems either. After 3 days of Yaz, my skin is breaking out all over!
AskDocWeb: Since you haven’t been feeling well, bring this to your doctor’s attention. He may want you to wait the 90 days that it takes for your body to become accustomed to this new pill. It’s up to you to decide if going through these side effects are worth the effort or not.
Your acne is another problem. According to the feedback, many of the new birth control pills have been causing more acne to pop up. It sounds like you may have to use over the counter acne medications for your acne.
I have been taking YAZ for three months and now the Dr. switched me to YAZMIN because it made my periods longer. Now, with Yasmin, my periods don’t stop when they are supposed to. I am still on my period the first week of my regular schedule. Is there any way to fix this? Can I do something to stop my period?
AskDocWeb: Your body may be still getting used to the Yasmin, it could take up to three months to regulate itself. If you are losing a lot of blood you need to consult with a GYN. There may be something else going on if it doesn’t stop.
Subj: I bled a whole month
I was on Yasmin which was awesome and my doctor said to try Ortho lo because it was lower hormones. THIS IS THE WORST CHOICE EVER! I bled a whole entire month and have never been more miserable. I felt horrible and gained 10 pounds in one month. Thank God I am off of it now and am on YAZ which I love. I have stopped bleeding and feel better than ever.
Subj: Bad PMS problems
I was on Ortho TriCyclen-Lo for about 5 years, and then I started having problems with spotting one week before my period by the 5th year. I got tired of this, so I talked to my OBGYN about this, and she prescribed Cylessa to me. I’ve been on that for about 3 months and noticed that the spotting one week before my period has not gone away at all, and on top of that, I’m more moody. I have worse headaches a week before my period, and I feel more bloated and feel like I’ve gained 10 pounds by the time my period comes! So I talked to my OBGYN again, and now she is prescribing YAZ to me, to take care of my PMS symptoms that have gotten worse, but it might not take care of the spotting that I have still. I’ve been reading on the Internet that Yaz has bad side effects too! I don’t know what to do. Is there a good pill for me that will take care of my spotting problem, and take care of all the bad PMS problems too? Please help AskDocWeb! Thanks!
AskDocWeb: It would be nice to be able to tell you the name of exactly what you need but medical science just isn’t there yet. It is often a matter of trial and error to find out what will work best for you.
Subj: Acne and dark spots
I used Ortho tri-Cyclen for about 7 years. It worked wonders for me. I had pretty bad hormonal acne and my skin was close to perfect. I no longer had menstrual cramps either. The only thing is sometimes I had unpleasant mood swings. I stopped taking OTC for about a month and my face started breaking out again(I’m now 29!)…so one of my friends told me I should try Yaz (not yazmin) because it was also supposed to help with mood swings. I don’t know if this takes a while to work, but I’m on my third week and my acne has been the worst I’ve seen in years. I’m not exaggerating that every morning when I wake up I see a new one peaking out. I’ve also had spotting for the past 2 days. My question is…if OTC worked for me, does that mean that Yaz most likely won’t? I don’t know what to do about this…I’m starting to cry when I look in the mirror and see all that acne. My skin is very sensitive and once I break out it leaves a dark spot. I don’t want to end up with dark spots all over my face. Please help,
AskDocWeb: Just because Ortho Tri-cyclen worked for you does not mean that Yaz will not work. It can take months for any acne benefits to show up.
Subj: Switched to generic brand called Trinessa
I’m about to be 20 and going to be married soon in Feb 08. I started using Yaz birthcontrol pill and followed the instructions and started using it the first Sunday of my period. It so happens that I started my period on a Sunday. But my period lasted for 3weeks? I never used birthcontrol before and I was scared that this had happened, so I stopped using the pills immediately. Then I got heavy period. Is this bad? I also switched to a generic brand bcp called Trinessa. I started today and I got an upset stomach. Is this normal? I didn’t start my period and the pharmacist told me that I jus had to start on the first white pill and from there work my way around till its done. My fiancee will be home from Iraq at the end of Jan. My other question is will the birthcontrol work by then? Will I not have a sex drive? Hope to hear from you soon thank u
AskDocWeb: Discontinuing a birth control pill (without starting another one) will stimulate a period to occur. That is not bad, your body has to adjust to the change in hormone levels. When you start a new pill there is also a time of adjustment. The patient insert says to use a backup form of birth control for the first seven days. After that you will be protected.
Subj: Irregular period?
I was on ortho tricyclen for about 4 years I just switched to Yaz and will be starting my 3 month. However, my first month was almost no period at all. My question is, Is it normal of your period to be irregular when you switch pills. I took a pregnancy test and it came up negative. Please help.
AskDocWeb: Yes it’s very normal, but it shouldn’t continue past the third month, if it does consult with your physician.
Subj: False positive pregnancy test?
Hello, I have been on ortho tri cyclen lo for about 3 months. I got pregnant while on Yaz and had a miscarriage in October. I am 5 days late from my period (from last month) but just started the iron pills today. I decided to take a ept test today and it says I am pregnant. What is the likelihood that I am pregnant, as I have never taken the pill more than an hour or two late (never missed a day). Could the false positive be because of my miscarriage, or due to the pill?
AskDocWeb: You should have your doctor check what you think is a false positive because it may not be a false result. While the pill is the most effective birth control available, it is not perfect. You may that one in a thousand exception.
Subj: Acne on shoulders and back
I have acne on my shoulders and back that I have had for a while, so I tried the birth control pill Yaz but it didn’t do anything for my skin and switched to Trinessa will it work better than Yaz?
AskDocWeb: We can’t tell you that it will work better but Tri-Nessa has worked well for others. Good luck.
Read more feedback